Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 114, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 5, 2013, 6:25 PM CDT for Choctaw County, Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2013, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 5, 2013, 7:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 162 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007
WUUS54 KMOB 052325
SVRMOB
ALC023-060030-
/O.NEW.KMOB.SV.W.0114.130805T2325Z-130806T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT MON AUG 5 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 730 PM CDT
* AT 622 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 18 MILES NORTH OF BUTLER...OR 12
MILES NORTH OF LISMAN...AND MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LISMAN... BUTLER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH MAY
PRODUCE MINOR FLOODING ALONG LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3209 8804 3208 8804 3206 8807 3207 8810
3205 8811 3201 8847 3231 8843 3231 8842
3231 8815
TIME...MOT...LOC 2326Z 352DEG 16KT 3233 8830
$$1 follow-up statement
666
WWUS54 KMOB 060002
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
702 PM CDT MON AUG 5 2013
ALC023-060012-
/O.CAN.KMOB.SV.W.0114.000000T0000Z-130806T0030Z/
CHOCTAW AL-
702 PM CDT MON AUG 5 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN
CHOCTAW COUNTY...
AT 659 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHERN
CHOCTAW COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3209 8804 3208 8804 3206 8807 3207 8810
3205 8811 3201 8847 3231 8843 3231 8842
3231 8815
TIME...MOT...LOC 0002Z 352DEG 16KT 3224 8837
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:55 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 5, 3:55 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 355 PM CDT MON AUG 5 2013 .SHORT TERM [TONIGHT THROUGH SUNDAY AFTERNOON]...THE CENTRAL GULF COAST REMAINS IN A NORTHWEST UPPER LEVEL FLOW PATTERN BETWEEN A RIDGE OVER THE SOUTH CENTRAL STATES AND A BROAD TROUGH OVER THE THE EAST COAST. THIS WILL LEAD TO CONTINUED HOT CONDITIONS WITH SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. THUNDERSTORM COVERAGE WILL RAPIDLY DECREASE AFTER SUNSET THIS EVENING WITH ANOTHER VERY MUGGY NIGHT ON TAP WITH LOWS IN THE LOW TO MID 70S WITH UPPER 70S NEAR THE COAST. HOT AND HUMID CONDITIONS CONTINUE ON TUESDAY WITH HIGHS IN THE MID 90S AND HEAT INDEX VALUES OF 103 TO 107. DAYTIME HEATING WILL COMBINE WITH A DEEPLY TROPICAL AIRMASS WITH PRECIPITABLE WATER VALUES AROUND 2.25 INCHES TO GENERATE MORE SCATTERED SHOWERS AND THUNDERSTORMS ON TUESDAY. THE HIGHEST POPS WILL BE ACROSS WEST AND SOUTHWEST AREAS WITH LOWER POPS ACROSS THE NORTHEAST WHERE SOME DRIER AIR IS LOCATED. /13 [TUESDAY NIGHT THROUGH WEDNESDAY NIGHT]...THE STALLED SURFACE BOUNDARY ACROSS THE FORECAST AREA WILL BE WASHED-OUT AS A SURFACE RIDGE REBUILDS ACROSS THE WESTERN ATLANTIC...SOUTHEAST STATES AND THE NORTHEAST GULF OF MEXICO. THE UPPER LEVEL HIGH PRESSURE OVER THE SOUTHERN PLAINS WITH AN EASTWARD EXTENSION OF AN UPPER RIDGE ALONG THE NORTHERN GULF REGION WILL LIFT SLIGHTLY NORTHWARD AND BECOME ELONGATED FROM TEXAS TO THE WESTERN ATLANTIC AS AN UPPER LOW MOVES OVER THE CARIBBEAN SEA. DESPITE THE PRESENCE OF THE RIDGE AXIS...NWP SOLUTIONS ARE IN PRETTY DECENT AGREEMENT WITH KEEPING A DECENT AMOUNT OF MOISTURE IN PLACE ACROSS OUR FORECAST AREA. WE WILL STILL SEE UPPER LEVEL DISTURBANCES APPROACHING FROM THE NORTH ON WEDNESDAY AND FROM THE NORTHEAST ON THURSDAY...RESULTING IN A CONTINUATION OF SCATTERED TO NUMEROUS DAYTIME SHOWERS AND THUNDERSTORMS. SOME OF STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. EXPECTING MAINLY ISOLATED TO LOW END SCATTERED COVERAGE BOTH NIGHTS. SLIGHTLY HIGHER THAN NORMAL TEMPERATURES WILL OCCUR ON WEDNESDAY WITH HIGHS INLAND AREAS RANGING FROM 92 TO 96 DEGREES...AND AROUND 90 DEGREES ALONG THE BEACHES. THE HOT AND HUMID CONDITIONS WILL AGAIN ALLOW HEAT INDICES TO RANGE FROM 100 TO 105 DURING THE AFTERNOON. LOWS BOTH SUNDAY AND MONDAY NIGHTS WILL BE IN THE LOW TO MID 70S WITH UPPER 70S AT THE BEACHES. /22 && .LONG TERM [THURSDAY THROUGH MONDAY]...THE ELONGATED UPPER LEVEL RIDGE AXIS WILL REMAIN STRETCHED FROM TEXAS...ACROSS THE GULF COAST/SOUTHEAST STATES...AND INTO THE WESTERN ATLANTIC THURSDAY THROUGH THE WEEKEND. SOLUTIONS ALSO SHOW AN UPPER LEVEL LOW PUSHING WESTWARD ACROSS THE CENTRAL AND SOUTHERN GULF OF MEXICO FRIDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS DAYTIME CONVECTION STILL LOOKS PROBABLE ACROSS MUCH OF OUR CWFA THURSDAY AFTERNOON...WITH SCATTERED COVERAGE ACROSS MUCH OF OUR CWFA ON FRIDAY...BUT RAIN CHANCES MAY LOWER BY THE WEEKEND AS SOME DRIER MID LEVEL AIR ARRIVES ON THE NORTHERN SIDE OF THE UPPER LOW...AND ALSO WITH A SECONDARY UPPER LEVEL RIDGE THAT MAY BUILD OVER THE SOUTHEASTERN U.S. OTHERWISE...THE AFTERNOON HEAT/HUMIDITY WILL REMAIN INTACT THROUGH THE COURSE OF THE EXTENDED FORECAST PERIOD...WITH ONLY MINOR FLUCTUATIONS IN DAILY MAX/MIN TEMPERATURES EXPECTED. /21 /22 && .AVIATION [06.00Z KMOB/KBFM/KPNS TAF ISSUANCE]...MAINLY VFR CONDITIONS OVERNIGHT INTO TUESDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS ON TUESDAY. /13 && .MARINE...A RIDGE OF HIGH PRESSURE WILL PERSIST OVER THE NORTHERN AND CENTRAL GULF OF MEXICO THROUGH THE WEEK. THIS WILL MAINTAIN GENERALLY LIGHT WINDS AND CALM SEAS. LOCALLY HIGHER WINDS AND SEAS CAN BE EXPECTED NEAR SHORE WITH THE AFTERNOON SEA BREEZE AND WITH ANY THUNDERSTORMS. /13 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 96 75 94 75 / 20 50 20 50 10 PENSACOLA 78 94 78 92 77 / 20 50 20 30 10 DESTIN 80 92 79 91 78 / 20 40 20 30 10 EVERGREEN 71 97 73 94 72 / 20 50 30 60 10 WAYNESBORO 72 94 74 96 74 / 20 50 20 50 05 CAMDEN 70 96 74 94 73 / 20 40 20 60 10 CRESTVIEW 71 96 73 93 72 / 10 40 30 60 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 5, 5:49 AM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 549 AM CDT MON AUG 5 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 549 AM CDT MON AUG 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAT INDICES WILL CLIMB TO 105 TO 108 DEGREES THIS AFTERNOON ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR...INCLUDING ALONG THE BEACHES. HEAT INDICES OF 100 TO 105 ARE EXPECTED FURTHER INLAND. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN PORTIONS PF THE REGION TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDICES OF 100 TO 105 ARE EXPECTED TUESDAY AND WEDNESDAY AFTERNOONS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION EACH DAY THROUGH THE OUTLOOK PERIOD. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-061200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 549 AM CDT MON AUG 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. LOCALLY HIGHER WINDS AND WAVES CAN BE EXPECTED NEAR ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN ANY MARINE STORMS DURING THE OUTLOOK. FREQUENT LIGHTNING ACTIVITY ALSO LIKELY IN STRONGER STORMS.
In the hours before
Special weather statement, Aug 5, 4:27 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 427 PM CDT MON AUG 5 2013 ALZ052-MSZ067-076-052230- WASHINGTON AL-WAYNE MS-GREENE MS- 427 PM CDT MON AUG 5 2013 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN WAYNE AND NORTHEASTERN GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...THROUGH 530 PM CDT... AT 422 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF WAYNESBORO...OR 7 MILES NORTHWEST OF BUCKATUNNA...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WAYNESBORO... STATE LINE... CLARA... BUCKATUNNA... TIBBIE... FRUITDALE... CHATOM... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
Special weather statement, Aug 5, 4:30 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 430 PM CDT MON AUG 5 2013 ALZ063-052230- LOWER MOBILE AL- 430 PM CDT MON AUG 5 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 530 PM CDT... AT 427 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF GRAND BAY...OR 8 MILES NORTHWEST OF CODEN...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... EASTERN DAUPHIN ISLAND... CENTRAL DAUPHIN ISLAND... CODEN... GRAND BAY... BAYOU LA BATRE... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 1 AND 8. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
Special weather statement, Aug 5, 4:34 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 434 PM CDT MON AUG 5 2013 ALZ061-063-052230- UPPER MOBILE AL-LOWER MOBILE AL- 434 PM CDT MON AUG 5 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 530 PM CDT... AT 431 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF MIDTOWN MOBILE...OR NEAR I10 AND I65...AND MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MIDTOWN MOBILE... EASTERN DAUPHIN ISLAND... DOWNTOWN MOBILE... TILLMANS CORNER... THEODORE... I10 AND I65... BELLE FONTAINE... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 13 AND 28. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 6. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
Special weather statement, Aug 5, 4:36 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 436 PM CDT MON AUG 5 2013 ALZ052-061-MSZ067-076-052230- WASHINGTON AL-WAYNE MS-GREENE MS-UPPER MOBILE AL- 436 PM CDT MON AUG 5 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...WASHINGTON AND NORTHWESTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 530 PM CDT... AT 431 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST OF WAYNESBORO...OR NEAR BUCKATUNNA...AND MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... CITRONELLE... STATE LINE... BUCKATUNNA... VINEGAR BEND... TIBBIE... MCINTOSH... FRUITDALE... DEER PARK... CHATOM... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
Special weather statement, Aug 5, 4:44 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 444 PM CDT MON AUG 5 2013 ALZ061-063-052245- UPPER MOBILE AL-LOWER MOBILE AL- 444 PM CDT MON AUG 5 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 545 PM CDT... AT 441 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTH OF REGIONAL AIRPORT IN WEST MOBILE...OR 7 MILES NORTH OF SEMMES...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... REGIONAL AIRPORT IN WEST MOBILE... MIDTOWN MOBILE... DOWNTOWN MOBILE... TILLMANS CORNER... SEMMES... PRICHARD... I65 AND US 45... I65 AND I165... I65 AND AL 158... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 11 AND 28. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 14. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:25 PM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 5, 5:05 PM CDT | Special Marine Warning | MOB | 85 min | |
| Aug 5, 5:23 PM CDT | Areal Flood Advisory | MOB | Mobile | 67 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.